Alert archive / Texas / Wind Chill Advisories in 2011
Wind Chill Advisory 3, NWS Lubbock, TX
NWS Lubbock, TX issued this wind chill advisory at Feb 2, 2011, 11:05 AM CST for 24 counties in Texas. It was in force for 22 hr.
The area
The counties it named.
The facts
- Issued
- Feb 2, 2011, 11:05 AM CST (17:05 UTC)
- Expired
- Feb 3, 2011, 9:00 AM CST
- In force
- 22 hr
- Issued by
- NWS Lubbock, TX
All 24 counties
Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cochran County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, Kent County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Stonewall County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 33 km from the middle of the area, began a volume at 17:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 5.1 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 821 m above ground
- 0-6 km bulk shear
- 86 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 468 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
118 WWUS44 KLUB 021705 WSWLUB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 1105 AM CST WED FEB 2 2011 TXZ021>037-039-030000- /O.EXP.KLUB.WC.W.0001.000000T0000Z-110202T1700Z/ /O.NEW.KLUB.WC.Y.0003.110202T1705Z-110203T0000Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-YOAKUM- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...CHILDRESS... MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY... MATADOR...ROARING SPRINGS...PADUCAH...MORTON...LEVELLAND... LUBBOCK...SLATON...WOLFFORTH...CROSBYTON...RALLS...DICKENS... SPUR...PLAINS...DENVER CITY 1105 AM CST WED FEB 2 2011 ...WIND CHILL ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... ...WIND CHILL WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. THE WIND CHILL WARNING IS NO LONGER IN EFFECT. * TIMING: LOW WIND CHILL VALUES WILL CONTINUE ACROSS THE SOUTH PLAINS AREA THROUGH THIS AFTERNOON. * MAIN IMPACT: TEMPERATURES RANGING FROM ABOUT 2 TO 10 DEGREES ABOVE ZERO ALONG WITH NORTHERLY WINDS OF 15 TO 25 MPH WILL PRODUCE WIND CHILL READING BETWEEN MINUS 5 AND MINUS 15 DEGREES...WITH THE LOWEST WIND CHILL VALUES EXPECTED ACROSS THE EXTREME SOUTHWESTERN PANHANDLE AND NORTHERN SOUTH PLAINS. * OTHER IMPACTS: FROSTBITE OF EXPOSED SKIN WILL BE POSSIBLE AFTER ONLY 30 MINUTES OF EXPOSURE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ TXZ038-040>044-030000- /O.EXP.KLUB.WC.Y.0002.000000T0000Z-110202T1700Z/ /O.NEW.KLUB.WC.Y.0003.110202T1705Z-110203T0000Z/ KING-TERRY-LYNN-GARZA-KENT-STONEWALL- INCLUDING THE CITIES OF...GUTHRIE...BROWNFIELD...TAHOKA... ODONNELL...POST...JAYTON...ASPERMONT 1105 AM CST WED FEB 2 2011 ...WIND CHILL ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. * TIMING: WIND CHILL VALUES OF MINUS 5 TO MINUS 15 DEGREES WILL CONTINUE THIS MORNING. * MAIN IMPACT: TEMPERATURES RANGING FROM ABOUT 5 TO 10 DEGREES ABOVE ZERO ALONG WITH NORTHERLY WINDS OF 15 TO 25 MPH WILL PRODUCE WIND CHILL READING BETWEEN MINUS 5 AND MINUS 15 DEGREES. * MAIN IMPACTS: FROSTBITE OF EXPOSED SKIN WILL BE POSSIBLE AFTER ONLY 30 MINUTES OF EXPOSURE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
3 follow-up statements
115 WWUS44 KLUB 022137 WSWLUB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 337 PM CST WED FEB 2 2011 TXZ021>044-031200- /O.EXT.KLUB.WC.Y.0003.000000T0000Z-110203T1500Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...CHILDRESS... MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY... MATADOR...ROARING SPRINGS...PADUCAH...MORTON...LEVELLAND... LUBBOCK...SLATON...WOLFFORTH...CROSBYTON...RALLS...DICKENS... SPUR...GUTHRIE...PLAINS...DENVER CITY...BROWNFIELD...TAHOKA... ODONNELL...POST...JAYTON...ASPERMONT 337 PM CST WED FEB 2 2011 ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 9 AM CST THURSDAY... THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL 9 AM CST THURSDAY. ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 10 AM CST THURSDAY... THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL 10 AM CST THURSDAY. * TIMING: LOW WIND CHILL VALUES WILL CONTINUE ACROSS THE ENTIRE SOUTH PLAINS AREA THROUGH THURSDAY MORNING. WIND SPEEDS WILL LIKELY DROP UNDER THE 10 MPH THRESHOLD FOR A WIND CHILL ADVISORY THURSDAY MORNING. * MAIN IMPACT: TEMPERATURES OVERNIGHT WILL DROP TO ABOUT MINUS 7 DEGREES IN THE FAR SOUTHWEST PANHANDLE TO ABOUT 5 DEGREES IN THE SOUTHERN ROLLING PLAINS. WHEN COUPLED WITH WIND SPEEDS IN THE RANGE OF 10 TO 20 MPH...THIS WILL RESULT IN WIND CHILL VALUES IN THE RANGE OF MINUS 5 TO MINUS 15 DEGREES. * OTHER IMPACTS: FROSTBITE OF EXPOSED SKIN WILL BE POSSIBLE AFTER ONLY 30 MINUTES OF EXPOSURE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
748 WWUS44 KLUB 022240 CCA WSWLUB URGENT - WINTER WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE LUBBOCK TX 436 PM CST WED FEB 2 2011 TXZ021>044-031315- /O.COR.KLUB.WC.Y.0003.000000T0000Z-110203T1500Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...CHILDRESS... MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY... MATADOR...ROARING SPRINGS...PADUCAH...MORTON...LEVELLAND... LUBBOCK...SLATON...WOLFFORTH...CROSBYTON...RALLS...DICKENS... SPUR...GUTHRIE...PLAINS...DENVER CITY...BROWNFIELD...TAHOKA... ODONNELL...POST...JAYTON...ASPERMONT 436 PM CST WED FEB 2 2011 ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 9 AM CST THURSDAY... THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL 9 AM CST THURSDAY. * TIMING: LOW WIND CHILL VALUES WILL CONTINUE ACROSS THE ENTIRE SOUTH PLAINS AREA THROUGH THURSDAY MORNING. WIND SPEEDS WILL LIKELY DROP UNDER THE 10 MPH THRESHOLD FOR A WIND CHILL ADVISORY THURSDAY MORNING. * MAIN IMPACT: TEMPERATURES OVERNIGHT WILL DROP TO ABOUT MINUS 7 DEGREES IN THE FAR SOUTHWEST PANHANDLE TO ABOUT 5 DEGREES IN THE SOUTHERN ROLLING PLAINS. WHEN COUPLED WITH WIND SPEEDS IN THE RANGE OF 10 TO 20 MPH...THIS WILL RESULT IN WIND CHILL VALUES IN THE RANGE OF MINUS 5 TO MINUS 15 DEGREES...WITH A FEW LOCATIONS BRIEFLY DIPPING TO MINUS 20 DEGREES EARLY THURSDAY MORNING. * OTHER IMPACTS: FROSTBITE OF EXPOSED SKIN WILL BE POSSIBLE AFTER ONLY 30 MINUTES OF EXPOSURE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND BREEZY WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
536 WWUS44 KLUB 031102 WSWLUB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 502 AM CST THU FEB 3 2011 TXZ021>044-031500- /O.CON.KLUB.WC.Y.0003.000000T0000Z-110203T1500Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...CHILDRESS... MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY... MATADOR...ROARING SPRINGS...PADUCAH...MORTON...LEVELLAND... LUBBOCK...SLATON...WOLFFORTH...CROSBYTON...RALLS...DICKENS... SPUR...GUTHRIE...PLAINS...DENVER CITY...BROWNFIELD...TAHOKA... ODONNELL...POST...JAYTON...ASPERMONT 502 AM CST THU FEB 3 2011 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING. * TIMING: LOW WIND CHILL VALUES WILL CONTINUE ACROSS THE REGION THROUGH MID MORNING BEFORE WINDS WILL DIMINISH AND TEMPERATURES SLOWLY RISE. * MAIN IMPACT: TEMPERATURES THIS MORNING HAVE GENERALLY REMAINED IN THE SINGLE DIGITS AREAWIDE WITH A FEW LOCATIONS IN THE NORTHWEST AT OR BELOW ZERO. THIS COUPLED WITH WINDS AROUND 10 MPH WILL RESULT IN WIND CHILL VALUES IN THE MINUS 5 TO MINUS 15 DEGREE RANGE. * OTHER IMPACTS: FROSTBITE OF EXPOSED SKIN WILL BE POSSIBLE AFTER ONLY 30 MINUTES OF EXPOSURE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND BREEZY WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND CAN LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this wind chill advisory went out at Feb 2, 5:23 AM CST, 5 hours 42 minutes earlier.
Area forecast discussion, Feb 2, 5:23 AM CST, 5 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 523 AM CST WED FEB 2 2011 .AVIATION... RADAR TRENDS SHOW A PERSISTENT AREA OF -SN CONTINUING TO PUSH INTO KLBB THIS MORNING. OCCURRING TO SFC OBS THIS AREA EXPANDS BACK WILL INTO SCNTRL NM. THEREFORE...HAVE CONTINUED -SN THRU MIDDAY WHEN MODELS SUGGEST LOW LVL LIFT EXITS THE REGION. WINDS DURING THIS PERIOD CONTINUE TO BE FAIRLY BREEZY AOA 15G20KT. THIS WILL ONCE AGAIN BRING THE POSSIBILITY OF BLSN AND LOWERED VIS FOR KLBB. KCDS HOWEVER...GIVEN THE LACK OF NEW SNOWFALL HAS A LOWERED CHANCE OF OCCURRENCE. WINDS WILL DECREASE LATE THIS AFTERNOON/EARLY EVENING AS PRESSURE GRADIENT WEAKENS. && .PREV DISCUSSION... /ISSUED 448 AM CST WED FEB 2 2011/ SYNOPSIS... POTENT UPPER LEVEL LOW SITUATED OVER THE CENTRAL CONUS WILL CONTINUE TO DRIVE THE WEATHER ACROSS WEST TEXAS FOR THE NEXT COUPLE OF DAYS. THE DISTURBANCE WHICH GAVE US OUR INITIAL ROUND OF SNOW ON TUESDAY MORNING IS EJECTING ACROSS THE OHIO VALLEY AND DEPART THE DEEPER SYSTEM ACROSS THE CENTRAL ROCKIES. THIS FEATURE IS EXPECTED TO FURTHER DIG SSW INTO WRN NM BY THIS EVENING FINALLY MAKING ITS WAY INTO NRN CHIHUAHUA LATE THURSDAY BEFORE EJECTING ALONG I-20 FRIDAY. THIS WILL BRING ABOUT A QUICK RETURN TO NORTHWEST FLOW OVER THE WEEKEND. AN EMBEDDED TROUGH IN THE NWRLY FLOW APPROACHES LATE SATURDAY/SUNDAY BRINGING WITH IT ANOTHER COLD FRONT TO BRING TEMPS BACK DOWN UNDER SEASONAL NORMS. BEYOND SUNDAY...NUMEROUS EMBEDDED DISTURBANCES ARE SUGGESTED BUT THE TIMING OF THESE FEATURES REMAINS INCONSISTENT. SHORT TERM... RADAR TRENDS DEPICT CONTINUED FETCH OF MOISTURE EXTENDING WELL PAST EL PASO IN A QUASI-CONVECTIVE MODE EAST OF SAN AUGUSTIN MTNS. 88D COVERAGE IS LIMITED JUST EAST OF THE GUADALUPES BUT SURFACE OBS CONFIRM THAT THE BAND OVER THE SOUTH PLAINS IS GENERALLY CONTIGUOUS. THUS...CONCERN FOR AN ADDITIONAL ONE HALF TO ONE INCH OF SNOW EXISTS THIS MORNING PRIMARILY OVER THE SRN SOUTH PLAINS AND ROLLING PLAINS. SHORT TERM GUIDANCE POINTS TO ANOTHER BURST OF SNOWFALL AOA 11Z THIS MORNING WITH THE POTENTIAL FOR LIGHT SNOW CONTINUING FOR MUCH OF THE DAY. AMOUNT SHOULD BE FAIRLY LIGHT GIVEN THE VERY COLD AIRMASS IN PLACE. A NORTHEAST TO SOUTHWESTERN TAPERING IS EXPECTED AS THE UPPER LOW CONTINUES TO DRIFT SOUTHWARD. BLOWING SNOW WILL CONTINUE TO BE A THREAT THIS MORNING AS WINDS STAY GUSTY BUT BY THIS AFTERNOON...RELAXATION OF THE SFC PRESSURE GRADIENT SHOULD MITIGATE THE BLOWING SNOW RISK. WILL CONTINUE THE WIND CHILL WARNING AND ADVISORY THROUGH 11AM WITH THE EXPECTATION THAT THE WIND CHILL ADVISORY WILL NEED TO BE EXPANDED AND EXTENDED THROUGH MUCH OF THE DAY UNTIL WINDS SUBSIDE BELOW CRITERIA. LONG TERM... UPPER LOW WILL CONTINUE TO HAUNT THE AREA TO OUR SOUTHWEST. AS THE LOW BEGINS TO EJECT LATE THURSDAY INTO FRIDAY...A TROWAL SETS UP ON ITS NORTHEASTERN PERIPHERY PROVIDING ANOTHER SHOT AT SOME SNOWFALL ACROSS THE SOUTHEASTERN PORTION OF THE FORECAST AREA. WARMING TREND SETS UP IN EARNEST ON FRIDAY AND THIS TREND CONTINUES SATURDAY AND LIKELY SUNDAY AS WELL BEFORE ANOTHER COLD FRONT PUSHES INTO THE AREA. THE LAST FEW RUNS HAVE COOLED THIS AIRMASS CONSIDERABLY AND INCREASED THE RISK OF ADDITIONAL RAIN/SNOW INTO MONDAY. THE ECM IS FASTER WITH THE SYSTEM...BRINGING IT IN ON SUNDAY...AS OPPOSED TO THE PROGRESS ADVERTISED BY THE GFS BUT BOTH PAINT A FAIRLY SIMILAR PICTURE IN TERMS OF SPATIAL COVERAGE. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 8 -5 21 7 43 / 40 10 10 10 10 TULIA 11 -4 23 3 43 / 20 10 10 10 10 PLAINVIEW 11 -4 22 5 41 / 30 10 10 10 10 LEVELLAND 12 0 21 7 40 / 40 10 10 10 10 LUBBOCK 13 1 22 8 40 / 40 10 10 10 10 DENVER CITY 14 6 21 15 39 / 50 10 10 10 10 BROWNFIELD 14 7 21 14 40 / 40 10 10 10 10 CHILDRESS 14 2 22 11 39 / 10 10 10 10 10 SPUR 16 9 23 11 41 / 30 10 10 20 10 ASPERMONT 17 9 24 15 39 / 30 10 10 20 10 && .LUB WATCHES/WARNINGS/ADVISORIES... WIND CHILL ADVISORY UNTIL 11 AM CST THIS MORNING FOR THE FOLLOWING ZONES: TXZ038-040>044. WIND CHILL WARNING UNTIL 11 AM CST THIS MORNING FOR THE FOLLOWING ZONES: TXZ021>037-039. && 40
Hazardous weather outlook, Feb 2, 4:31 AM CST, 6 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 431 AM CST WED FEB 2 2011 TXZ021>044-031045- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 431 AM CST WED FEB 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TODAY AND TONIGHT THE COMBINATION OF THE BITTERLY COLD TEMPERATURES AND NORTHERLY WINDS IN THE 15 TO 20 MPH RANGE WILL RESULT IN LOW WIND CHILL VALUES THIS MORNING. A WIND CHILL WARNING IS IN EFFECT FOR AREAS GENERALLY NORTH OF A LINE FROM BROWNFIELD TO GUTHRIE UNTIL 11 AM. SOUTH OF THIS LINE...A WIND CHILL ADVISORY IS IN EFFECT UNTIL 11 AM. THE WIND CHILL ADVISORY WILL LIKELY BE EXTENDED AND EXPANDED LATER THIS MORNING. AREAS OF LIGHT SNOW WILL CONTINUE THROUGH MUCH OF THE DAY ESPECIALLY WEST OF THE CAPROCK ESCARPMENT. THE COMBINATION OF THE LIGHT SNOW AND BREEZY NORTHERLY WINDS WILL RESULT IN CONTINUED BLOWING SNOW. LOW WIND CHILL VALUES ARE EXPECTED TO RETURN TO MOST OF THE WESTERN HALF OF THE AREA THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY LOW WIND CHILLS VALUES ARE EXPECTED TO PERSIST THROUGH THURSDAY MORNING...MAINLY ACROSS THE NORTHWESTERN SOUTH PLAINS AND EXTREME SOUTHERN PANHANDLE. ANOTHER STORM SYSTEM IS EXPECTED LATE SUNDAY OR MONDAY AND WILL HAVE THE POTENTIAL FOR ANOTHER ROUND OF SNOWFALL.
Nearby
Wind Chill Advisories in Texas, 2011Every wind chill advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.